MAUDE Adverse Event Report: STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48080230
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the snake arm would not tighten as expected.The procedure was successfully completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, functional inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event of was confirmed via visual and functional inspection.The device was inspected and it was found that with the tube clamp opened and the clamp was flattened out.A test tube was installed onto the snake arm.The clamp and tube did not fit perfectly and there was loosening at the interface.The surgical technique states that "if repositioning of the tube is necessary, the tube can be wanded over the pathology using the dilators.The snake arm should be loosened before wanding.Once in the proper location, the arm assembly can be re-tightened.It is likely that the tip of the clamp flattened during the repositioning of the tubes.However according to the sales rep, the snake arm was loosened before wanding or repositioning the tube.Conclusion: the exact root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7771873
Report Number0009617544-2018-00189
Device Sequence Number1399676
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public07613327263909
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48080230
Device Lot Number176428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1